Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

Plavix can be Life-Threatening

. By
Reno, NVJim Duggan was prescribed Plavix after he had three coronary stents implanted. Two years later, "I'm the poster kid for blood circulation side effects," he says.

"I took Plavix from February 2005 to May 2006 although my primary cardiologist said I would be on it 'indefinitely'. This was a big problem because I was waiting for a hip replacement but my doctor was now reluctant to operate due to the blood-thinning properties of Plavix," says Duggan.

I finally found an orthopedic surgeon and had a total hip replacement. Several months later I was back at my doctor's office, this time my right foot was swollen and discolored. He told me it was due to an arterial veinous shunt, which allowed blood to bypass going down to the foot. Whether or not that was a direct result of surgery or Plavix, I can't say for sure, but blood thinners can do this - cause bruising which led to the shunt. This delayed physical therapy for my hip replacement for several months. As a consequence of delaying rehab after my hip replacement, I had a very slow and unsuccessful recovery and now, more than a year later, I can't walk very well at all and I am only 58 years old.

With all the pain from my hip and foot (due to poor circulation) a small anomaly went unnoticed - a bump developed on my calf. By May 2006 it had increased to about the size of a silver dollar, and dark red. I went back to the doctor and he diagnosed it as a blood clot-it typically happens when blood isn't circulating properly through smaller veins in that area. In addition, coincidentally or otherwise, around the same time I got another one on my left calf which right now is the size of a dime.

I did some research on Plavix and stopped taking it (and of course my cardiologist said it would be okay to stop). Plavix is a powerful drug and you shouldn't take it longer than necessary - I found out that it can lead to serious injury and even death, especially dangerous in patients with a history of peptic ulcers. But I'm worried about these blood clots and my heart."

Life-threatening Side Effects

Plavix is the second best-selling drug in the world, commonly used as an alternative to aspirin to prevent heart attacks and strokes. But research now suggests that Plavix taken alone or in combination with aspirin may increase the risk of gastrointestinal bleeding, stroke, heart attack, death, and other life-threatening conditions.

The New England Journal of Medicine reported that patients using Plavix suffered 12 times as many ulcers as those who took aspirin with a heartburn pill, and that the continual use of Plavix can actually increase the risk of recurrence in patients with previous gastrointestinal bleeding and could be fatal. (Plavix prevents the formation of platelets in the blood, thereby increasing the risk of
hemorrhage in the gastrointestinal tract.)

Thrombotic thrombocytopenic purpura (TTP) - TTP is a rare blood disorder that can be fatal once it reaches the brain or kidney. Research indicates that Plavix, and similar drugs, can trigger the formation of platelet and protein blood clots, causing serious Plavix side effects.

Heart attack, stroke or death - A recent study found that Plavix, when taken with aspirin, actually doubles the risk of death, heart attack, or stroke in patients who have no previous history of heart disease, but have high blood pressure and high cholesterol. Furthermore, this study indicates that Plavix only moderately helped patients with heart disease, decreasing their risk by only one percent.
If you or a loved one has suffered serious Plavix side effects, you may want to seek the help of a qualified Plavix lawyer.

READ MORE ABOUT Drugs/Medical

Plavix Legal Help

If you or a loved one has suffered a heart attack or stroke while taking Plavix, please contact a [Plavix] lawyer who will evaluate your claim at no charge.

READER COMMENTS

Posted by

on
I was prescribed plavix in 2008 after I suffered 2 heart attacks at age 38. In the past year I have suffered from many blood clots and have had a bi pass surgery. I believe I am having Minnie strokes and dont believe I am getting proper care. I believe I had unnecessary stent placement and it caused a perfectly good subclavian artery to collapse which led to bi pass on main corroded artery which is currently still not working properly. ... I also was given a restricted medication while undergoing surgery then when confronted I was discharged early and didn't get an opportunity to speak with pt care as requested not to mention I ended up back in the era throwing up and fevered!!! I also am having bladder problems, anxiety which i never had before....loss of use basically in my left hand and arm which i am left handed...and many many more concerns....Please contact me to further discuss as I am still suffering from blood clots as my many stents and surgeries still haven't helped. I truly believe the plavix caused the blood clotting issues but I also feel the emergency care, surgical care and patient care still now is negligent.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free